ADVERTISEMENT

Q. Will the use of tablet Dexamethasone for Bell's palsy cause tachycardia?

Answered by
Dr. Aida Abaz Quka
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 04, 2022

Hi doctor,

I contracted Bell's Palsy for the second time within seven years. The first episode was seven years back, and the second one occurred last month. I recently concluded using Dexamethasone (15-day tapering treatment) for my Bell's Palsy. Before this, I was on a 15 day use of Prednisone. Since using this last medication, I have found that I have been sleeping less, and yesterday and today, around the early morning, I found that my heart has been beating rapidly without any exertion. It is giving me excessive hiccups also. It has just happened suddenly, and I am worried. Also, I would like to get a second opinion on my Bell's Palsy. Kindly help.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I hve gone through the reports (attachments removed to protect the patient's identity). This is tachycardia and could be related to electrolyte imbalance or anxiety caused by tablet Dexamethasone. If tachycardia persists, I recommend going to the emergency room for a resting ECG (electrocardiogram) and checking electrolyte plasma levels. The repeated Bell's palsy could be suggestive of sensitive nerves. Anyway, it is essential to check vitamin B12 plasma levels also. The MRI (magnetic resonance imaging) findings suggest an old brain trauma or, since birth, not related to the Bell’s palsy. I hope you find the reply useful.

Hi doctor,

Can you be more specific when you say an old brain trauma or since birth? What does this mean? Is it life-threatening?

What can I do to prevent Bell's Palsy or any similar health condition from recurring?

#

Hi,

Welcome back to icliniq.com.

These minor brain injuries are related to an old trauma during childhood or during birth. The Bell's palsy may be prevented by good nutrition (vitamins and proteins), and I suggest avoiding going out in cold air with wet hair.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Post herpes attack, I am suffering from Bells's palsy. Please advise.

.. we do not start on steroids now as there is an active herpes infection which can flare up with steroids. Once it is six to eight weeks of Acyclovir therapy, we can start Dexamethasone 4 mg eighth hourly. However, you will have to consult your phy...   Read full

My blood parameters are raised. Is it due to Dexamethasone or COVID-19?

.. your reports (attachments removed to protect the patient's identity), your D-dimer level is normal, so you do not have to worry because patients with raised D-dimer levels are more prone to develop bleeding disorders like DIC (disseminated intrava...   Read full

Features and Management of Bell's Palsy

.. affected side of the face loses functionality and movement control. Read the article to know how this impairment features clinically and is managed by the physician and maxillofacial surgeon effectively .. ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.